Get E-Book on COVID-19

Q. Is there any medication or laxatives to cure constipation?

Answered by
Dr. Anshul Varshney
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Mar 05, 2018 and last reviewed on: Oct 09, 2018

Hello doctor,

I am suffering from constipation. Stool is so hard and has got stuck in the colon. I am on keto diet. So, fiber intake is low which may be the reason. Is there any medication or laxatives that I can take?

Dr. Anshul Varshney

Critical Care Physician Diabetology General Medicine Internal Medicine Medical Gastroenterology Nephrology Pulmonology (Asthma Doctors) Rheumatology
#

Hi,

Welcome to icliniq.com.

You seem to be suffering from constipation, and you should increase fibers in the diet. I would advise you the following:

  1. To get a thyroid function test done as hypothyroidism might be the cause of constipation that you are having.
  2. To take laxative like Lactulose in the night.
  3. To increase fiber in the diet and to take fruits like papaya which are bulk-forming.
  4. Another thing that you can take is Isabgol husk. You can take three teaspoons full in the night time, and as it is bulk-forming, it may help you with your constipation.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Related Questions:
Can I die from a long-standing fecal impaction?
Is there any medication or laxatives to cure constipation?
Does constipation cause burning sensation in anus?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Can constipation be related to high sugar levels?

Query: Hello doctor, I am a 53-year-old female. I had gestational diabetes and 11 years later my sugar levels were high so started taking Glycomet. However, the fasting sugar level in the morning is always high and PP is less than fasting. Recent HbA1c is 6.9. Do I have to continue medicine? I walk daily ...  Read Full »

I have applied more Lignocaine gel than advised on my kid. Please help.

Query: Hello doctor, My 2-year-old son has hard motions. He has just had his circumcision surgery. My friends advised me to apply Lignocaine Hydrochloride gel between his buttocks. By mistake, I applied more. I am very much worried. I hope it is not harmful. Please advice.  Read Full »

What laxative can be taken for constipation?

Query: Hi doctor, My mother, who is 80 years old, has diabetes, high BP and thyroid since last 15 years. She is under control with medicines. She has chronic constipation since last 30 years and uses different laxatives. In the past one year, her constipation has increased and even high doses of laxatives...  Read Full »

Also Read


Can naked body to body massage spread HIV?
Hello doctor, I recently had some business trip during which I had some naked body to body massage wherein massager vag...  Read more»
Are COVID-19 Patients Infectious for up to 90 Days After Recovery?
There have been reports of recovered COVID-19 patients getting reinfected and testing positive for almost 3 months. Read...  Read more»
Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.